View Full Version : Anyone take ESTRATEST?
04-14-2004, 10:49 AM
My doctor just switched my cenestin (same thing as premarin) to Estratest. I'm afraid of the side effects. Somebody please tell me it "did not" make your hair fall out. I'm still trying to grow hair back after lossing it while on Elmiron.
So tired of having side effects to every med my doctor puts me on.
Emiron helped...but made my hair fallout.
Antidepressents made the pain go away...but I was a jombie. Antidepressents made everything go away. System could not tolerate them. Couldn't even get out of bed even on lowest doses. My doctor even tried four different kinds.
Premarin and Cenestin...made my estrogen levels drop too low. So now....doc says lets try "Estratest" then told me it might make hair fall out on my head, and grow hair on my face!
Trying to stop the pain, stop the hot flashes, stop the stress, work all the time, get some sleep and everything else that has to be done. Feeling overwhelmed, stressed and VAIN because I do not want to be bald and in pain.
**One more question**: Can low hormone levels cause a person to feel depressed?
Thanks to anyone who replies to me.:kiss:
Sorry to be such a crybaby...now I feel guilty too. This probably should be in the rant, rave, and vent section.
04-14-2004, 03:26 PM
Hon your not a cry baby we are all still learning ic with meds. all question as a right to have a answer.
I'm just sorry i don't know your answer maybe one of the ladies will be by soon with some answers for you.
sending you hugs and prayers
04-14-2004, 04:18 PM
I don't know the answer to your questions either, but I am praying for you that you will find the answers to what is best for you. The only info I know to share is I have taken Premarin daily since my hysterectomy in 1980 and have had no problems with it.
I did not have any success with Elmiron other than losing hair and additional IBS problems from it. Of course, with the side effects I was having, I only took it for 2 or 3 months which was not as long as one needs to take it to know if it's going to help the IC problem.
Perhaps someone can offer you more info to help you.
Hugs & blessings.:pray:
04-14-2004, 04:25 PM
Now you know why I want to move to the country and plant a garden. Less stress and NO traffic. IC feels better already!
Thank you for replying. I hope I didn't depress you with my troubles. I'm so confussed with side effects to meds. Now I know why they call it the IC Puzzle.
Maybe someone who knows something about estrogen will pop in.
Thanks again. :kiss:
P.S. Get me to the country and I will pull the weeds from the garden :bow: and call it theapy. :biglaugh:
04-15-2004, 05:37 AM
tilly i have had ic for three years now going on four and i'm still learning new things everyday about it.
hon you didn't depressed me at all we all get down from time to time. and we need to know answer to question and we all need to vent too.
when you get a chance you can come down to visit we will hit the pool feed the chickens and plant more flowers.
sending you hugs and prayers
04-15-2004, 06:54 AM
Thanks, sounds like Heaven on earth. :angel: My spirits are lifted already. :dance: Can't wait to play in the dirt and plant flowers. :biglaugh:
I agree, we do need answers to questions concerning our bodies. The more we know the better we can take care of ourselves and the better we cope.
IC and Estrogen levels have put me in a real "trial & error" phase. Feel like a quinie pig.
Ohhh...if the doctors would just prescribe a "little bit a country" I would get well! Thanks again for your replies, it really helps.:kiss:
04-15-2004, 07:19 AM
Hi I've been taking estratest for 7 months,I t was a god sent for me ,my hair is not falling out at all,no more hot flashes no more headaches(migrane)and it's a little safer than some of the others.I know we're all differnt but it's been great fot me,Good luck tilly.Coleen sunshine:)
04-15-2004, 07:56 AM
Coleensunshine :bow: THANK YOU!!! :kissing:
I needed to hear that. :party:
P.S......and what about the hair on the face part? :biglaugh: Just "kidding" trying to have a sense of humor about all this. Hope it helps me too! Appreciate your reply. Thanks again.:kiss:
04-16-2004, 01:36 PM
Have you tried the natural compounded hormones from Women's International Pharmacy? They are the only hrt that I am able to tolerate. You can log on to their website and find Dr.'s that prescribe them. They worked wonders for me!
04-16-2004, 03:40 PM
I have heard good things from those who take the natural compounded hormones. My gyno does not believe in them and discourages it, so I have not yet checked them out.
What's the web site you are refering to? I am very interested.
Thanks for the info.:kiss:
04-18-2004, 01:17 PM
The website is womensinternational.com. Go to resources and request a practioner referral packet. They will mail you a list of Drs in your area who prescribe their hormones. I tried all the synthetic hormones and had a flare every time I took them. The compounded ones don't cause a flare and help with the hot flashes and other symptoms of this wonderful thing called menopause. My dr didn't believe in them either. I only discovered them when I found a dr in Missouri that new how to treat vulvodynia prescribed them for me. You have to have a blood test, them they are formulated for your needs. Good luck.
Let me know how you get along with them.
04-26-2004, 02:11 AM
Morning IC Sisters,
Since my TAH/BSO my doctor put me on Premarin 0.625 mg, just recently 2 mos ago I discussed with my ob-gyn about lowering my HRT since I'm already on alot of medication due too my other medical conditions, it's my goal to completly stop taking the Premarin, and move on trying a natural approach. Now my dosage is much lower, and within another month if all goes well I'm going to be on a natrual HRT. Since 1994, I've been on various amounts of medications for all my other conditions, & it's very overwhelming for me, although I've adjusted to taking them.
However, due too my ovaries being gone I (must) take something.
If anyone has any suggestions please feel free to let me know, I would greatly appreciate it. Thanks so much.
I have been taking Estratest for 11 years now with no problems~
05-08-2004, 05:50 PM
i've been taking estratest about 5 yrs, but my insurance co. just stopped covering 1/1/04 w/o dr. letter. Yes and yes, w/ o proper dosage you're entire body can be off kilter.
i feel like i'm out of kilter, so gyno gave me pers. for blood level hormones. i'd like to try taking natural hormones. i have a friend and she's having real good luck with it
does anyone know how to locate a urogyno in my area? thanks if you do.
prayers, peace and feeling better to us all,
julie:angel: :hi: :thumbsup:
05-09-2004, 05:37 AM
You asked if low hormones can cause depression. My answer: Yes!!!Most definitely!! I know because I had a total hysterectomy at age 23 and I became really depressed right after. I cried at the drop of a hat. I was supposed to go without estrogen for 3 months so my endometriosis wouldn't come back. I only made it 3 weeks! The depression disappeared when I went on estrogen. I hope you stop having all those nasty side effects. Take care.
Julie--I've been trying to PM you for a couple of days, but your box is full. I'll probably be able to try again tonight or tomorrow. Thanks for your messages. :)
05-22-2004, 12:22 AM
I wanted you to know I agree with the other gals, when your hormone levels are off kilter, it can cause depression and other menopausal symptoms. Just had my annuual w/ gyno and was shocked when she said just get a blood test since your hot flashes are so bad and perhaps we'll change hormones. I told her I wanted to see a compounding pharmacy where they make hormone just for me. That did not make her happy, nor did the additional questions on endo or possibility of stomach adhesions.
So, I must take matters into my own hands and go to new modern gyno who believes in that and pray I get relief from some of these symtoms, mostly the hot flashes. Did anyone see Dr. Phil show when his wife Robin spoke about how she went to compounding pharmacy for hormone replacement for years.
Therefore, the combination of hormones off kilter, pain of ic, which any pain, especially chronic pain can add to depression could be what's making you feel so yukky. We've all been there, one way or another. We care about you. Take good care of yourself and please keep us posted.
Best wishes and prayers,
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.